MAUDE Adverse Event Report: MEDLINE RENEWAL ETHICON; ENDOPATH® XCEL¿ BLUNT TIP TROCAR, W/SMOOTH SLEEVE & ADJUSTABLE PLUG, (PURPLE)

MEDLINE RENEWAL ETHICON; ENDOPATH® XCEL¿ BLUNT TIP TROCAR, W/SMOOTH SLEEVE & ADJUSTABLE PLUG, (PURPLE)
Catalog Number H12LP2RH
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the plastic sleeve of the reprocessed ethicon's endopath xcel blunt tip trocar, w/smooth sleeve and adjustable plug, (purple) 12mm x 100mm, broke off inside the patient during an unidentified case.Per report, the broken piece was successfully retrieved from the patient through an unspecified method.There was no report of a serious injury, an adverse patient consequence or prolonged anesthesia related to this incident.Due to the reported event and required medical intervention to retrieve the broken piece from the surgical site, this medwatch is being filed.The device was returned for evaluation and the complaint was confirmed.A review of the reprocessing records was performed and indicated that all processes were conducted as required.A definitive root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the plastic sleeve of the reprocessed ethicon trocar broke off inside the patient during an unidentified procedure.

Brand Name
ETHICON
Common Device Name
ENDOPATH® XCEL¿ BLUNT TIP TROCAR, W/SMOOTH SLEEVE & ADJUSTABLE PLUG, (PURPLE)
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key8570159
Report Number3032391-2019-00009
Device Sequence Number1992009
Product Code NLM
UDI-Device Identifier10888277356238
UDI-Public10888277356238
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberH12LP2RH
Device Lot Number413307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;